My husband recently passed away. He had luekemia that was progressing slightly and had been on chemo pills for several years. He was in the hospital being treated for Colitis for 4 days. During this time they changed a seizure med he had been on and also his chemo pill. Day 3 he was in pain but same self, day 4 - very sleepy. Day 5 - sounded hoarse and slurred speach. That evening he was very cold to the touch but sweating severely. When I asked the Dr. he said he had the beginnings of renal failure possibly brought on by the various medication he was on. By 11:00pm they could wake him. They said this from pain medications and they would give him another med that would bring him around but he would feel the pain and they would have to manage it from there. Small dose didn't really work, 2nd dose he was somewhat coherent and said he had to urinate. Earlier they could not insert a cathater as there was no urine. The were going to sit him up and do the cathater asking us to leave the room.
Next thing I know code blue and he was in cardiac arrest. A nurse came and said they revived him and he had a good bp and pulse and we could see him in a few minutes. Before that could even happen code blue again.
They said his kidneys failed causing arrest and each time it would be harder to revive and harder on him. Dr also said he indicated he did not want to be on dialisis. They next morning he passed away. Does kidney failure take you this quickly or can the medications cause this? Just looking for answers - he was only 58.